Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 9, 2011, 9:26 PM CDT for Childress County, Hall County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 9:26 PM CDT (02:26 UTC)
- Expired
- Aug 9, 2011, 9:55 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546
WUUS54 KLUB 100226
SVRLUB
TXC075-191-100330-
/O.NEW.KLUB.SV.W.0082.110810T0226Z-110810T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
926 PM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
NORTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 1030 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF ESTELLINE TO ESTELLINE...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MEMPHIS TO 13 MILES NORTHWEST OF
CHILDRESS...AND MOVING EAST AT 25 MPH. AT 915 PM CDT...THE WEST
TEXAS MESONET STATION 1 MILE NORTHEAST OF MEMPHIS RECORDED A WIND
GUST TO 58 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3474 9999 3446 9999 3450 10049 3475 10049
3475 10000
TIME...MOT...LOC 0226Z 277DEG 20KT 3473 10042 3453 10041
$$2 follow-up statements
980
WWUS54 KLUB 100244
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
944 PM CDT TUE AUG 9 2011
TXC191-100251-
/O.CAN.KLUB.SV.W.0082.000000T0000Z-110810T0330Z/
HALL TX-
944 PM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED INTO
NORTHERN CHILDRESS COUNTY.
LAT...LON 3474 9999 3446 9999 3452 10040 3475 10040
3475 10000
TIME...MOT...LOC 0241Z 277DEG 20KT 3472 10032 3452 10031
$$
TXC075-100330-
/O.CON.KLUB.SV.W.0082.000000T0000Z-110810T0330Z/
CHILDRESS TX-
944 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHILDRESS COUNTY UNTIL 1030 PM CDT...
AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF MEMPHIS TO 8 MILES NORTHWEST OF
CHILDRESS...AND WAS MOVING EAST AT 25 MPH.
EARLIER THIS STORM PRODUCED WIND DAMAGE TO TREES IN THE CITY OF
MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3474 9999 3446 9999 3452 10040 3475 10040
3475 10000
TIME...MOT...LOC 0241Z 277DEG 20KT 3472 10032 3452 10031
$$596
WWUS54 KLUB 100255
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
955 PM CDT TUE AUG 9 2011
TXC075-100303-
/O.CAN.KLUB.SV.W.0082.000000T0000Z-110810T0330Z/
CHILDRESS TX-
955 PM CDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHILDRESS COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS T0 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT TRACKS EAST AT 25 MPH ACROSS NORTHERN CHILDRESS
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 3474 9999 3446 9999 3452 10040 3475 10040
3475 10000
TIME...MOT...LOC 0253Z 277DEG 20KT 3471 10024 3451 10023
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:23 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 9, 6:23 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 623 PM CDT TUE AUG 9 2011 .AVIATION... VFR CONDITIONS TO CONTINUE AT KLBB/KCDS THROUGH TAF PERIOD. CURRENT THUNDERSTORM ACTIVITY WILL REMAIN NORTH OF KLBB AND MOST LIKELY DISSIPATE BEFORE REACHING KCDS. ONLY FLY IN OINTMENT WOULD BE REDEVELOPMENT OF STORMS LATER THIS EVENING OVER SOUTHEAST PANHANDLE WHICH COULD AFFECT KCDS. WIND SHIFT TO NORTHEAST WILL ALSO OCCUR AT KCDS LATE IN TAF VALID PERIOD. JW && .PREV DISCUSSION... /ISSUED 339 PM CDT TUE AUG 9 2011/ SHORT TERM... WE ARE LOOKING AT TWO BOUNDARIES THIS AFTN FOR THE DEVELOPMENT OF ISOLATED TO POTENTIALLY SCATTERED TSRA. THE FIRST IS A SFC TROUGH EXENDING FROM NEAR CARLSBAD NNEWD TOWARD DALHART. THIS BOUNDARY HAS ALREADY BECOME ACTIVE WITH A NARROW BAND OF TSRA FROM WEST OF TATUM TO WEST OF MULESHOE. WEAK FLOW ALOFT IN THE VCNTY OF THIS BAND WILL LIKELY LIMIT THE EWD PROGRESSION OF TSRA. PROGGED CORFIDI VECTORS SUGGEST THAT IF THESE STORMS CAN HOLD TOGETHER UNTIL AROUND 02Z THEY MAY HAVE A CHANCE OF ACCELERATING SEWD AS THE LOW LEVEL JET FORMS. FOR NOW THINK THIS IS A LESS LIKELY SCENARIO AND WILL TRIM POPS BELOW MENTIONABLE LEVELS TOWARD THE I-27 CORRIDOR. STORMS FARTHER NORTH AROUND MULESHOE AND POINTS NWD HAVE A BETTER CHANCE OF ADVECTING TO THE EAST WITH A BIT BETTER FLOW ALOFT. WILL ALSO HAVE TO WATCH THE REMNANTS OF A WEAK FRONTAL BOUNDARY THAT IS DRAPED ACROSS THE PANHANDLE FROM NEAR DALHART SEWD TO NEAR MATADOR AND PADUCAH. VISIBLE IMAGERY SHOWING SOME CUMULUS DEVELOPING ALONG THE BOUNDARY...AND THIS MAY YET SEE SOME ISOLATED TO SCATTERED THUNDER BEFORE GETTING TOO DEEP INTO THE EVENING. WEDNESDAY WILL SEE ANOTHER HOT DAY WITH MOST OF THE FCST AREA AT OR ABOVE 100 DEGREES. WILL WATCH THE FRONTAL BOUNDARY SURGE SWD TOWARD THE FCST AREA LATE IN THE DAY AS A SHORT WAVE TROUGH ALOFT MOVES ACROSS THE MISSOURI VALLEY. THE SFC TROUGH WILL AGAIN BE NEAR THE NEW MEXICO STATE LINE AND COULD ALSO SERVE AS THE FOCUS FOR TSRA. ANY STORMS ARE LIKELY TO BE HIGH BASED AS SW TO WEST FLOW IN THE LOWER TO MID LEVELS WILL DRY THE AIR MASS WITH TEMP-DEW POINT SPREADS ON THE ORDER OF 45-50F EXPECTED. LONG TERM... FEW SIGNIFICANT DIFFERENCES IN THE MEDIUM RANGE MODEL PROGS...AT LEAST INTO THE EARLY WEEKEND. UPPER RIDGE PRESENTLY IS CENTERED TO THE SOUTHWEST OF THE SOUTH PLAINS INTO SOUTHERN NEW MEXICO WITH RIDGE EXTENDING EASTWARD INTO CENTRAL TEXAS...AND THIS PATTERN WILL HOLD INTO THE WEEKEND. DISTURBANCES PASSING TO OUR NORTH AND NORTHEAST IN MODERATE NWLY FLOW ALOFT WILL HELP TO PUSH FRONTS SOUTHWARD INTO THE SOUTHERN PLAINS SEVERAL TIMES OVER THE COMING DAYS. PRIMARY SUBTLE PATTERN CHANGE...AS INDICATED BY BOTH THE GFS AND ECMWF...WILL BE THE AMPLIFICATION OF THE RIDGE AND A SLIGHT WESTWARD RETROGRADE MOVEMENT TO THE WEST. THIS WILL RESULT IN A MORE NWLY FLOW ALOFT...ALTHOUGH WARM TEMPS ALOFT SHOULD PRECLUDE ALL BUT ISOLATED OR WIDELY SCATTERED STORMS. MAIN PLAYERS FOR CONVECTIVE INITIATION OVER THE NEXT FEW DAYS WILL BE THESE SAGGING FRONTS...MIGRATION OF EASTWARD EDGE OF MID LEVEL THERMAL RIDGE...AND POSITION OF MONSOONAL FETCH OF MOISTURE FROM THE WEST AND SOUTHWEST. FIRST FRONT WILL MOVE SOUTH WED NIGHT ON HEELS OF MINOR WAVE MOVING SE TOWARD MID MISS VALLEY. SECOND MORE IMPRESSIVE WIND SHIFT IS PROGGED TO MOVE SOUTHWARD FRIDAY NIGHT OR EARLY SATURDAY AS SIGNIFICANT SHORT WAVE TROF MIGRATES EASTWARD EARLY IN THE WEEKEND ACROSS THE WESTERN AND CENTRAL GREAT LAKES. THE 12Z GFS BRIDGES THIS FRONT WESTWARD IN BACKDOOR FASHION INTO WEST TEXAS FROM OK AND NORTH TEXAS. THIS BOUNDARY MAY SERVE AS FOCI FOR CONVECTION THIS WEEKEND...BUT IT SHOULD AT A MINIMUM ALLOW FOR SOME SLIGHTLY COOLER TEMPS IN THE MID 90S FOR AREAS ON THE CAPROCK... WHILE TEMPERATURES IN THE LOWER ELEVATIONS MAY STILL REACH 100. THIS COURTESY OF SOME SLIGHTLY LOWER THICKNESS VALUES AND AN UPSLOPE COMPONENT TO THE BL WIND FIELD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 98 66 96 68 / 20 20 20 20 20 TULIA 71 99 67 97 69 / 20 20 20 20 20 PLAINVIEW 72 99 67 99 70 / 20 10 20 20 20 LEVELLAND 70 102 70 100 71 / 20 10 20 20 20 LUBBOCK 73 103 71 100 74 / 10 10 20 20 20 DENVER CITY 68 102 71 101 71 / 20 10 20 20 20 BROWNFIELD 70 102 72 101 72 / 10 10 20 20 20 CHILDRESS 74 107 72 102 74 / 20 20 20 20 20 SPUR 71 106 74 103 75 / 10 10 10 20 20 ASPERMONT 75 108 78 108 78 / 10 10 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES: TXZ026-032-038-044. &&
Hazardous weather outlook, Aug 9, 5:25 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 525 PM CDT TUE AUG 9 2011 TXZ021>044-102230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 525 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR THE NORTHERN HALF OF THE OUTLOOK AREA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THESE AREAS UNTIL 1 AM CDT. LOCALLY DAMAGING WINDS WILL BE THE GREATEST THREAT WITH ANY STORM. NON PRECIPITATION VERY HOT AFTERNOON TEMPERATURES AND WARM OVERNIGHT LOWS WILL CONTINUE TO CREATE DANGEROUS CONDITIONS. A HEAT ADVISORY REMAINS IN EFFECT FOR THE EASTERN ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS. ALSO...VERY HOT CONDITIONS WILL CONTINUE THROUGH AT LEAST WEDNESDAY ACROSS THE EASTERN ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE. A HEAT ADVISORY FOR THIS AREA REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Aug 9, 7:35 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT TUE AUG 9 2011
TXZ028-029-034-100100-
HALE-HOCKLEY-LAMB-
735 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LAMB AND HALE
COUNTIES...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN LAMB COUNTY...MOVING EAST AT
10 MPH.
PEA SIZE HAIL...WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
JW
LAT...LON 3397 10225 3397 10202 3383 10204 3383 10208
3376 10208 3379 10226
TIME...MOT...LOC 0035Z 272DEG 11KT 3388 10214Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.